Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV? Please help
Jul 9, 2004

Dear M.D McGovern

I am concerned that I might be infected with HCV. I went for a PEP treatment to prevent HIV after a possible exposure from a HIV positive man. He told me he was HIV positive but HCV negative. He used a large plastic syringe to push up fluid into my rectum(blood system) When I asked about the syringe he said he had washed it before use. Now I have heard that Hep C virus can survive outside the body for several days so he might have used it on someone else some days before me. He did not however use it on himself. At the end of the PEP pogram I saw my doctor again, and she told me that some of my liver levels were mildly elevated. Normal was under 40 and mine was 50. She told me it might be the medication. I tested HIV neg and HCV neg the same day I started the PEP treatment so it would not be valuable for this latest exposure. My question is: Does it make sense that I would have mildly elevated levels from the medication? I had taken PEP one time before without any problems like this. Also do you think I should be concerned about HCV after my exposure from the syringe (no needle)and with the 50 in levels. I appreciate any response Hope you can help

Worried

Response from Dr. McGovern

I would certainly agree with your physician that the very mild elevation in liver function tests could be due to your medications. Just because you didn't have elevations before, doesn't mean that this would not happen at this point in time. Also, remember that these liver function tests are very minimally elevated. You should have them repeated after you finish your medications.

I think the risk of hepatitis C from the risk as you describe it is minimal to none.

Dr. McGovern Dr. McGovern



Previous
HepB and pains
Next
Would Celexa interfere with HIV antibody ELISA test result.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement